Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 134, NWS Midland/Odessa, TX

May 7, 2006Crane County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 7, 2006, 6:57 PM CDT for Crane County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2006, 6:57 PM CDT (23:57 UTC)
Expired
May 7, 2006, 8:00 PM CDT
In force
63 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Crane County, TX

The radar

The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 4:51 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 5:25 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 7, 5:25 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
525 PM CDT SUN MAY 7 2006

.UPDATE...
HAVE SENT UPDATE TO PRODUCTS TO REFLECT SEVERE TSTM WATCH 305 FOR
MOST PB UNTIL MIDNIGHT.

&&

.PREV DISCUSSION... (ISSUED 239 PM CDT SUN MAY 7 2006)

SHORT TERM...
NOT MUCH CHANGE TO PREVIOUS REASONING.  WARM FRONT IS TRANSLATING
SLOWLY NORTHEAST AS LOW CLOUDINESS ERODES OVER THE NORTHERN PERMIAN
BASIN. TOWERING CUMULUI INVOF K6R6 SHOWS THE MOST PROMISE...WITH
ADDITIONAL DEVELOPMENT LIKELY NORTHWESTWARD TO BETWEEN KE38 AND
KFST. MORE CONDITIONAL AREA NORTH ACROSS THE WESTERN BASIN...
STARTING TO SEE SOME CUMULUS DEVELOPMENT BUT THINK WE NEED TO GET
INTO THE LOWER 80S...PROBLEMATIC AS WERE GETTING CLOSE TO PEAK
HEATING.  T/TD SPREADS SOUTH OF THE PECOS ARGUE AGAINST A
SIGNIFICANT TORNADO THREAT...BUT LOW MLCAPES COINCIDENT WITH THE
BEST LOW LEVEL HELICITY OVER THE NORTHERN BASIN LIKEWISE SUGGEST
DIMINISHED TORNADOGENIC POTENTIAL. KINEMATIC AND THERMODYNAMIC
PROGS CONTINUE TO SUPPORT A 3D STORM MODE WITH LARGE HAIL...
POTENTIALLY AS HUGE AS WHAT WE SAW OVER THE NORTHERN BASIN LAST
WEEK...THE PRIMARY THREAT.

AFTER SUNSET...CONVECTIVE CHANCES SHOULD DIMINISH AS THE PBL
STABILIZES.  WE WILL SEE THE DRYLINE MORE OR LESS HOLD ITS OWN
OVERNIGHT BEFORE BEGINNING TO MIX/ADVECT EAST SHORTLY BEFORE
DAYBREAK.  NOT AS CONFIDENT ON LOW STRATUS RETURN OVER THE EASTERN
HALF OF THE CWFA AS WAS THE CASE YESTERDAY...THE MOISTURE DEPTH IS
FORECAST TO DIMINISH OVERNIGHT AND THERE SHOULD BE ENOUGH CIRRUS
OVERHEAD TO MITIGATE STRATUS FORMATION SOMEWHAT.

SEE NO REAL REASON TO DEVIATE FROM THE ONGOING FORECAST FOR MIN
TEMPS OVERNIGHT.  ALL OTHER ELEMENTS TREND TOWARD THE NAM THROUGH
08/12Z.

LONG TERM...
A MORE TRANQUIL WEATHER PATTERN WILL RETURN TO WEST TEXAS AND
SOUTHEASTERN NEW MEXICO MONDAY THROUGH WEDNESDAY. MODELS ARE IN
GENERAL AGREEMENT IN SPREADING MUCH DRIER AIR THROUGH THE FORECAST
AREA MONDAY AFTERNOON AS THE SURFACE TROUGH/DRYLINE AXIS BECOMES
ORIENTED FROM THE EASTERN PANHANDLE SOUTHWARD INTO WEST CENTRAL
TEXAS. SURFACE WINDS WILL SHIFT TO THE WEST/SOUTHWEST BEHIND THIS
FEATURE. GOOD THERMAL RIDGING WILL BRING A RETURN TO ABOVE NORMAL
TEMPERATURES MONDAY AFTERNOON. A CUTOFF LOW NEAR THE BAJA REGION
WILL DAMPEN AS IT EJECTS EASTWARD ACROSS NORTHERN MEXICO AND INTO
SOUTH CENTRAL TEXAS TUESDAY. THIS WILL BRING SOME INCREASED MID
AND HIGH CLOUDINESS TO SOUTHERN AREAS TUESDAY AFTERNOON AND
EVENING. SURFACE LOW PRESSURE WILL STRENGTHEN OVER THE NORTHERN
PERMIAN BASIN...WITH CONTINUED THERMAL RIDGING AND ABOVE NORMAL
TEMPERATURES ANTICIPATED ACROSS MOST LOCATIONS ALONG THIS FEATURE.
BROAD CYCLONIC FLOW ALOFT WILL PERSIST ACROSS THE NORTHERN U.S.
TUESDAY AND WEDNESDAY AS AN UPPER LEVEL LOW TRACKS FROM MONTANA TO
MINNESOTA. A COLD FRONT LOOKS TO PUSH SOUTHWARD INTO THE TEXAS
PANHANDLE OR TEXAS SOUTH PLAINS AREA TUESDAY EVENING. IF
CONVECTION OR AN MCS DEVELOPS OVER THE PANHANDLE BEHIND THIS
BOUNDARY LATE TUESDAY...THE FRONT WILL LIKELY BE GIVEN AN
ADDITIONAL PUSH SOUTHWARD INTO OUR CWA LATE TUESDAY NIGHT.

THE GFS MODEL SHOWS THE FRONTAL BOUNDARY REMAINING QUASISTATIONARY
ACROSS THE EASTERN SLOPES OF THE GUADALUPE AND DAVIS MOUNTAINS
REGION...AND SOUTHEASTWARD INTO THE TRANS PECOS WEDNESDAY THROUGH
FRIDAY. SLIGHTLY COOLER TEMPS ARE EXPECTED NORTHEAST OF THIS
FEATURE THROUGH THIS TIME FRAME...WITH CONTINUED THERMAL
RIDGING/HOT TEMPERATURES TO THE SOUTHWEST. INCREASING MOISTURE AND
INSTABILITY BEHIND THE BOUNDARY COMBINED WITH A SERIES OF
SHORTWAVES MOVING ACROSS THE REGION WITHIN NORTHWEST FLOW ALOFT WILL
SUPPORT ADDING A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN
AND NORTHEASTERN AREAS FRIDAY AND SATURDAY.

FIRE WEATHER...
LIKE YESTERDAY...RED FLAG CONDITIONS CONTINUE ACROSS THE GUADALUPE
MOUNTAINS PRESENTLY...AND LIKE YESTERDAY...WE EXPECT LITTLE CHANGE
BEFORE RH RECOVERY COMMENCES TONIGHT. CONSEQUENTLY WE WILL CONTINUE
THE RED FLAG WARNING UNTIL 08/02 UTC. 20 FOOT WINDS LOOK A BIT
MARGINAL FOR A FIRE WEATHER WATCH MONDAY...BUT WILL INCREASE TUESDAY.
THE CURRENT WATCH HAS THIS COVERED AND WE SEE NO REASON TO CHANGE
ATTM.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 1 PM CDT TUESDAY TO 9 PM CDT TUESDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 1 PM CDT TUESDAY TO 9 PM CDT TUESDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

     RED FLAG WARNING UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, May 7, 2:33 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CDT SUN MAY 7 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
233 PM CDT SUN MAY 7 2006 /133 PM MDT SUN MAY 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS MUCH OF WEST TEXAS AND A PORTION OF SOUTHEASTERN
NEW MEXICO. THIS SLIGHT RISK AREA IS FOR THAT PART OF WEST TEXAS
AND SOUTHEASTERN NEW MEXICO EAST OF A TATUM NEW MEXICO...MENTONE
TEXAS...TO SANDERSON TEXAS LINE. LARGE HAIL AND DAMAGING WINDS
ARE THE PRIMARY SEVERE WEATHER THREATS. THUNDERSTORMS CAPABLE OF
PRODUCING TORNADOES ARE ALSO POSSIBLE OVER THE NORTHERN PERMIAN
BASIN LATE THIS AFTERNOON AND THIS EVENING.

WESTERLY WINDS AND VERY DRY AIR CAN BE EXPECTED ACROSS THE
GUADALUPE MOUNTAINS THROUGH EARLY EVENING. THESE WEATHER
CONDITIONS ALONG WITH VERY HIGH FIRE DANGER WILL CREATE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF WESTERLY WINDS AND VERY DRY AIR IS EXPECTED
ACROSS THE GUADALUPE MOUNTAINS ON TUESDAY. THESE WEATHER
CONDITIONS ALONG WITH VERY HIGH FIRE DANGER WILL CREATE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

.SPOTTER INFORMATION STATEMENT...

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS
AFTERNOON AND EVENING ACROSS LEA COUNTY NEW MEXICO SOUTH AND EAST
ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS...AND TRANS
PECOS REGIONS OF WEST TEXAS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
STATEMENTS AND WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 7, 6:34 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT SUN MAY 7 2006

TXZ046-080030-
DAWSON-
634 PM CDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER LAMESA AT 632 PM CDT...MOVING
NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING BRIEF
HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO NEAR 50 MPH. SEEK SAFE
SHELTER IF THIS THUNDERSTORM APPROACHES YOUR LOCATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
MONDAY MORNING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR
ADDITIONAL STATEMENTS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:42 AM CDTFire Weather WatchMAF34 hr
May 7, 4:42 AM CDTRed Flag WarningMAF16 hr
May 7, 5:55 PM CDTSevere Thunderstorm WarningMAFUpton65 min
May 7, 6:25 PM CDTSevere Thunderstorm WarningMAFPecos65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.